MAUDE Adverse Event Report: ABBOTT VASCULAR XIENCE SIERRA; DRUG ELUTING CORONARY STENT DELIVERY SYSTEM

ABBOTT VASCULAR XIENCE SIERRA; DRUG ELUTING CORONARY STENT DELIVERY SYSTEM
Model Number 1550400-28
Medical Device Problem Codes Inflation Problem (1310); Leak/Splash (1354); Material Rupture (1546); Difficult to Advance (2920); Material Deformation (2976)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 02/28/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The device is expected to be returned for evaluation.It has not yet been received.A follow up report will be submitted with all additional relevant information.
 
Event or Problem Description
It was reported that the procedure was performed to treat a saphenous vein graft.The 4.0x28mm xience sierra balloon did not inflate properly as the device was losing pressure and subsequently, the stent was dog-boned after deployment.Blood was noted in the indeflator during deflation although the location of the leak was not identified.The stent was removed using a snare device.The lesion was treated with plain old balloon angioplasty.There was no adverse patient sequela reported.No additional information was provided.
 
Event or Problem Description
Subsequent to filing the initial report, the following additional information was received: the leak came from the balloon.Resistance was noted during advancement over a non-abbott guide wire due to a kink in the proximal end of the guide wire.No additional information was provided.
 
Additional Manufacturer Narrative
The device was not returned for analysis.A review of the lot history record revealed no manufacturing nonconformities that would have contributed to this complaint.Additionally, a review of the complaint history identified no similar incidents from this lot.The investigation was unable to determine a conclusive cause for the reported material rupture, inflation problem and material deformation; however, the reported difficult to advance appears to be related to the operational context of the procedure.There is no indication of a product quality issue with respect to manufacture, design or labeling.D10 - device available for evaluation changed from yes to no.H6 removed device code 1354.

Brand Name
XIENCE SIERRA
Common Device Name
DRUG ELUTING CORONARY STENT DELIVERY SYSTEM
Manufacturer (Section D)
ABBOTT VASCULAR
26531 ynez rd.
temecula CA 92591 4628
MDR Report Key9871386
Report Number2024168-2020-02772
Device Sequence Number11501053
Product Code NIQ
UDI-Device Identifier08717648227523
UDI-Public08717648227523
Combination Product (Y/N)N
Initial Reporter StateOH
Initial Reporter CountryUS
PMA/510(K) Number
P110019
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Device Explanted Year2020
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 04/15/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/11/2020
Device Model Number1550400-28
Device Catalogue Number1550400-28
Device Lot Number9070341
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 03/03/2020
Supplement Date Received by Manufacturer04/08/2020
Initial Report FDA Received Date03/24/2020
Supplement Report FDA Received Date04/15/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
RUNTHROUGH GUIDE WIRE
Outcome Attributed to Adverse Event Required Intervention;
Patient Age71 YR
Patient Weight92